New York, 2018Flash Flooding and Flooding in New York, August 14 to 15, 2018
August 14 to 15, 2018 · NWS BGM · 23 events in 6 counties and zones
A slow moving storm tracked north from New Jersey to northern New York. This system triggered several rounds of heavy rain producing thunderstorms which caused severe flash flooding and major damages in several locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.9 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm tracked north from New Jersey to northern New York. This system triggered several rounds of heavy rain producing thunderstorms which caused severe flash flooding and major damages in several locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 14, 3:59 AM EST, 21 minutes earlier.
Area forecast discussion, Aug 14, 3:59 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
459 AM EDT Tue Aug 14 2018
.SYNOPSIS...
Low pressure continues to track over the region today with
rounds of heavy showers leading to some flash flooding this
morning, and another round of showers and storms this afternoon
and evening. A weak frontal boundary will be north of the
region through the middle of the week which will be followed by
a cold frontal passage on Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
430 am update...
Main concerns in the near term remain focused around the ongoing
threat of flooding from heavy rain today on top of already saturated
surfaces.
A Flash Flood Watch remains in effect today and has been extended
through this evening to account for the potential of additional
afternoon/evening convection producing locally heavy rainfall.
Large cut-off upper low over NY/PA this morning will continue to
rotate slowly ewd today and combine with rich source of deep
layer moisture to produce steady rain showers...with embedded
heavier bursts this morning. An area of divergence aloft is
enhancing the large-scale lifting, and weak instability is
helping to generate moderate elevated convection across
w-central NY...in the central Finger Lakes region this morning.
The continuous supply of moisture from the east...with 1.75-2
inch PWATs advecting in...aligned with the upper level support
and corridor of instability will remain quasi-stationary through
a good portion of the rest of the morning and allow for the same
areas to see a steady dose of moderate to heavy rain. Have
already seen a few reports of around 1 inch in a couple
hours...and 2.5 inches in about 3 hours. These rainfall rates
will likely be too much to handle in saturated soils and lead to
nearly instant runoff and localized flooding issues.
The area we are watching this morning is from Seneca Falls to
Watkins Glen into to ne Steuben county. Around 1 to 3 inches has
fallen since late last evening, and another batch of mod-hvy
rain to the north appears to be taking aim at this area in the
next 3 to 4 hours, which will likely cause further flooding
issues in srn Seneca, ern Yates and nrn Schuyler counties.
The threat for additional rain will continue this morning for
all other locations of central NY and ne PA...with slow moving
storms producing brief heavy bursts. However, the next round
this afternoon and evening will need to be watched closely as
the boundary layer destabilizes and more convection develops.
The upper low should start to pick up movement later today,
which may give the storms enough motion to help mitigate the
heavy rain/flash flooding threat. The concern later today will
be with the short-duration heavy rainfall rates...where a quick
0.5 to 1 inch in an hour or less will worsen any on-going
problems. Heavy rain will be possible anywhere across central NY
and ne PA, but the areas of concern will continue to be the
central srn tier and Catskills in NY and all of ne PA where most
surfaces are fairly saturated.
Rain showers and thunderstorms should taper off later this
evening as the system pulls out to the east. A few light rain
showers may linger tonight with patchy fog as well.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
430 am update...
Weak high pressure will build in on Wednesday, and allow much of
the region to dry out, at least during the morning hours before
afternoon heating allows for a few scattered showers and weak
storms. Air mass should be fairly dry aloft, so not expecting
any significant heavy rain threat.
Convection should dissipate quickly Wed evening with quiet
weather through most of the night Wed night. The next system
begins to push in from the west Thursday with showers and storms
increasing in coverage and probability through the day.
Temperatures Wed and Thur should be warm with highs in the 80s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
3 AM update...
More unsettled weather this period especially early. A progressive
upper level trough moves from the Midwest Thursday night into our
area Saturday. Ahead of this trough will be a surface low that
passes just to the north but multiple fronts will pass through.
Timing of the fronts will be critical to how strong thunderstorms
will be and how much rain falls. At this time, models have an
afternoon warm front and evening cold front. With deep southwest
flow ahead of the front precipitable water values peak around 2
inches. More flash flooding is possible. Lows will be in the 60s
with highs Friday in the 80s. Another humid day with dewpoint
temperatures around 70.
The rest of the days, lower chances of showers and thunderstorms but
still some with the upper level trough weakening but stalling on the
east Coast. Surface high pressure tries to build in but might not
succeed with the cold air aloft. These days mainly scattered to
isolated afternoon showers. Highs around 80 and lows around 60.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
140 am update...
Areas of moderate rain showers, and possibly even thunderstorms
still, will lead to highly variable ceilings and visibilities
early this morning. General trend will be for conditions to fall
to fuel alternate MVFR and IFR conditions by 10z. Conditions
lift slowly 14z to 00z. Medium to low confidence. More rain and
lower vsbys in NY compared to AVP due to more showers this
morning. Heavier downpours will generate visibilities between
1SM and 5SM and ceilings between 300 and 1500 feet. Showers will
become scattered in the afternoon then isolated tonight.
Winds will be light through the next 24 hours. This afternoon
predominant direction northwest at 4 to 8 kts.
Outlook...
Tonight...Ceilings lifting to VFR, perhaps a few lingering
showers.
Wednesday through Thursday...Primarily VFR although brief
restrictions possible in isolated convection.
Friday...Restrictions possible due to showers and thunderstorms.
Saturday...Primarily VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ038>040-043-044-
047-048-072.
NY...Flash Flood Watch through this evening for NYZ022>025-044>046-
055>057-062.
&&
SYNOPSIS...BJT
NEAR TERM...BJT
SHORT TERM...BJT
LONG TERM...TAC
AVIATION...TACHazardous weather outlook, Aug 14, 2:39 AM EST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
339 AM EDT Tue Aug 14 2018
NYZ009-015>018-036-037-150745-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
339 AM EDT Tue Aug 14 2018
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and Tonight.
A slow moving low pressure system over Pennsylvania will bring
showers and thunderstorms to the area today, some of which may
contain very heavy rain. This heavy rain may cause minor flooding of
low lying areas and culverts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-150745-
Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
339 AM EDT Tue Aug 14 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 14, 1:16 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
216 AM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM FLASH FLOOD 3 ESE BENTLEY CREEK 41.93N 76.64W
08/13/2018 BRADFORD PA 911 CALL CENTER
ROAD AND HOUSE FLOODING AT 244 WOLCOTT HOLLOW ROAD.
NEARBY BRIDGE MAY BE WASHED OUT. SEVERAL NEARBY ROADS
ARE IMPASSABLE.
0143 PM FLASH FLOOD 2 S RIDGEBURY 41.94N 76.72W
08/13/2018 BRADFORD PA 911 CALL CENTER
BOATS NEEDED FOR EVACUATIONS/RESCUES IN RIDGEBURY
TOWNSHIP
0151 PM FLASH FLOOD 2 NNW RIDGEBURY 41.99N 76.73W
08/13/2018 BRADFORD PA 911 CALL CENTER
BERWICK TURNPIKE CLOSED NEAR PA/NY BORDER DUE TO
FLOODING
0156 PM FLASH FLOOD TROY 41.78N 76.79W
08/13/2018 BRADFORD PA SOCIAL MEDIA
SIGNIFICANT FLASH FLOODING AROUND TOWN.
0208 PM FLASH FLOOD WELLSBURG 42.01N 76.73W
08/13/2018 CHEMUNG NY 911 CALL CENTER
ROADS FLOODED NEAR NY/PA BORDER.
0215 PM FLASH FLOOD 2 ESE PINE CITY 42.02N 76.84W
08/13/2018 CHEMUNG NY 911 CALL CENTER
CAR SWEPT DOWN CHRISTIAN HOLLOW ROAD DUE TO FLOODING.
0215 PM FLASH FLOOD NEW ALBANY 41.60N 76.44W
08/13/2018 BRADFORD PA EMERGENCY MNGR
SOME ROADS FLOODED AROUND NEW ALBANY AREA.
0221 PM FLASH FLOOD TROY 41.78N 76.79W
08/13/2018 BRADFORD PA 911 CALL CENTER
RESCUE REQUESTED. MULTIPLE PEOPLE STUCK IN A STORE.
0228 PM FLASH FLOOD SOUTHPORT 42.06N 76.81W
08/13/2018 CHEMUNG NY 911 CALL CENTER
SWIFT WATER RESCUE IN PROGRESS
0229 PM FLASH FLOOD WEST ELMIRA 42.09N 76.85W
08/13/2018 CHEMUNG NY 911 CALL CENTER
ROADS FLOODED
0240 PM FLASH FLOOD TROY 41.78N 76.79W
08/13/2018 BRADFORD PA EMERGENCY MNGR
ENTIRE TROY BOROUGH IS FLOODED. EVACUATIONS IN
PROGRESS.
0258 PM FLASH FLOOD BIG FLATS 42.14N 76.93W
08/13/2018 CHEMUNG NY 911 CALL CENTER
RT 352 IN BIG FLATTS AREA CLOSED DUE TO FLOODING
0302 PM HEAVY RAIN ELMIRA 42.09N 76.81W
08/13/2018 M2.09 INCH CHEMUNG NY COCORAHS
0502 PM FLASH FLOOD KIRKWOOD 42.03N 75.78W
08/13/2018 BROOME NY SOCIAL MEDIA
MAIN STREET NEAR US HWY 11 CLOSED DUE TO FLOODING
0530 PM HEAVY RAIN WALLSVILLE 41.58N 75.73W
08/13/2018 M3.72 INCH LACKAWANNA PA TRAINED SPOTTER
0550 PM FLASH FLOOD GLENBURN 41.51N 75.74W
08/13/2018 LACKAWANNA PA 911 CALL CENTER
CAR STUCK IN FLOODED ROADWAY, PERSON INSIDE - OLD STATE
RD GLENBURN TWP
0600 PM FLASH FLOOD SCRANTON 41.40N 75.67W
08/13/2018 LACKAWANNA PA SOCIAL MEDIA
SHOULDER FLOODED ON I81
0604 PM FLASH FLOOD CLARKS SUMMIT 41.49N 75.71W
08/13/2018 LACKAWANNA PA 911 CALL CENTER
SEWER BACKING UP INTO HOUSE
0629 PM FLASH FLOOD 2 SSE DALEVILLE 41.27N 75.50W
08/13/2018 LACKAWANNA PA 911 CALL CENTER
FLOODING ON DRINKER TURNKPIKE COVINGTON TWP
0637 PM FLASH FLOOD CONKLIN 42.03N 75.80W
08/13/2018 BROOME NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED; WATER SURROUNDING TRAILER PARK
0725 PM HEAVY RAIN EXETER 41.33N 75.82W
08/13/2018 E4.00 INCH LUZERNE PA TRAINED SPOTTER
NEARLY 4IN FROM 2-7PM
0737 PM FLASH FLOOD PECKVILLE 41.48N 75.62W
08/13/2018 LACKAWANNA PA 911 CALL CENTER
FLOODED ROADWAY NEAR PLANET FITNESS
0823 PM FLASH FLOOD 2 N MOSCOW 41.37N 75.53W
08/13/2018 LACKAWANNA PA 911 CALL CENTER
FLOODED ROADWAY, NEAR GOLF CLUB RD AND STATE RT. 590
0856 PM FLASH FLOOD CONKLIN 42.03N 75.80W
08/13/2018 BROOME NY EMERGENCY MNGR
WATER ON ROADWAYS IN CONKLIN AND KIRKWOOD
0858 PM FLASH FLOOD SANITARIA SPGS 42.17N 75.77W
08/13/2018 BROOME NY EMERGENCY MNGR
WATER ON ROADWAYS
0930 PM FLASH FLOOD LENOX 41.71N 75.67W
08/13/2018 SUSQUEHANNA PA 911 CALL CENTER
RESCUE UNDERWAY, PEOPLE TRAPPED IN VEHICLES DUE TO
FLOODING
1005 PM FLASH FLOOD HARPURSVILLE 42.18N 75.62W
08/13/2018 BROOME NY EMERGENCY MNGR
FLOODING ON STILL RD
1044 PM FLOOD OLD FORGE 41.37N 75.74W
08/13/2018 LACKAWANNA PA SOCIAL MEDIA
MULTIPLE ROADWAYS UNDER WATER
1046 PM FLOOD MOOSIC 41.36N 75.70W
08/13/2018 LACKAWANNA PA SOCIAL MEDIA
LONESOME RD AND MOOSIC RD UNDER WATER
1048 PM FLOOD TAYLOR 41.40N 75.71W
08/13/2018 LACKAWANNA PA SOCIAL MEDIA
SIBLEY AVE UNDER WATER
1150 PM HEAVY RAIN DRUMS 41.02N 76.00W
08/13/2018 M2.71 INCH LUZERNE PA SOCIAL MEDIA
24 HOUR RAIN
0100 AM HEAVY RAIN WB-SCRANTON ARPT 41.33N 75.73W
08/14/2018 M4.34 INCH LUZERNE PA ASOS
24 HOUR RAIN
&&
BGMLocal storm report, Aug 14, 4:02 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
502 AM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD LODI 42.61N 76.82W
08/14/2018 SENECA NY 911 CALL CENTER
WATER IN BASEMENT OF HOME.
&&
BJTLocal storm report, Aug 14, 4:03 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 AM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 1 NW TOWNSENDVILLE 42.58N 76.78W
08/14/2018 SENECA NY 911 CALL CENTER
1 FOOT OF WATER IN BASEMENT.
&&
BJTFlash Flood, Seneca
- When
- August 14, 4:20 AM EST to 8:00 PM EST
- Where
- Seneca County, 1.53 mi W of Lodi Station to 0.85 mi SW of Lodi Station
- Cause
- Heavy Rain
- Property damage
- $1.2 million
- Reported by
- State Official
- Coordinates
- 42.620, -76.880
Severe flash flooding occurred in this area. The entire cliff side was washed away into Seneca Lake. Multiple water rescues and evacuations were in progress. A woman was trapped in the wreckage of her home, and was rescued from the lake by small boat.
Flash Flood, Seneca
- When
- August 14, 4:21 AM EST to 3:00 PM EST
- Where
- Seneca County, 0.98 mi WNW of Lodi Station to 1.28 mi ENE of Lodi
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 42.625, -76.868
Numerous roads were flooded across southern Seneca county.
Flash Flood, Seneca
- When
- August 14, 4:48 AM EST to 3:00 PM EST
- Where
- Seneca County, 1.02 mi W of Lodi Station to 1.85 mi NW of Caywood
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- State Official
- Coordinates
- 42.620, -76.870
Many vehicles and seasonal campers washed down Mill Creek.
Flash Flood, Seneca
- When
- August 14, 4:52 AM EST to 10:00 AM EST
- Where
- Seneca County, 0.86 mi SW of Lodi to 1.12 mi ESE of Lodi
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.610, -76.830
Swift water rescues were in progress for people trapped in houses near Lodi.
Flash Flood, Schuyler
- When
- August 14, 5:20 AM EST to 3:00 PM EST
- Where
- Schuyler County, 1.03 mi WNW of Hector to 1.3 mi NNE of Hector
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 42.508, -76.887
Many roads flooded and damaged by severe flash flooding. People trapped in homes with rescues underway.
Flood, Broome
- When
- August 14, 8:05 AM EST to 6:00 PM EST
- Where
- Broome County, 0.94 mi NNW of Conklin to 1.02 mi SSE of Conklin
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 42.042, -75.809
The Susquehanna River at Conklin exceeded Moderate flood stage and crested at 16.15 feet around 12:15 PM EST.
Flood, Broome
- When
- August 14, 12:05 PM EST to August 15, 12:05 PM EST
- Where
- Broome County, Vestal to 0.59 mi E of Ross Corners
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 42.080, -76.050
The Susquehanna River at Vestal crested above Moderate flood stage at 21.56 feet on August 15th. The crest occurred at 3:00 AM EST.
Flash Flood, Tioga
- When
- August 14, 1:22 PM EST to 2:00 PM EST
- Where
- Tioga County, 1.32 mi S of Nichols to 0.18 mi SE of Nichols
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 42.001, -76.373
Wappasening Creek was flooding out Route 282 near the NY/PA border.
Flash Flood, Broome
- When
- August 14, 6:32 PM EST to 11:00 PM EST
- Where
- Broome County, 1.72 mi NW of Chenango Forks to 1.64 mi N of Kettellville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.250, -75.890
Flash flooding closed Route 11 near Knapp Hill Road.
Flash Flood, Tioga
- When
- August 14, 6:40 PM EST to 11:00 PM EST
- Where
- Tioga County, 0.77 mi NNW of Owego to 0.61 mi NE of Owego
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.110, -76.277
Flash flooding trapped people in homes.
Flash Flood, Broome
- When
- August 14, 6:43 PM EST to 11:00 PM EST
- Where
- Broome County, 0.51 mi W of Kettellville to 0.22 mi SW of Kettellville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.200, -75.880
Flash flooding along Port Road was approaching Route 12. Flood related debris was covering the roadway.
Flash Flood, Broome
- When
- August 14, 6:45 PM EST to 11:00 PM EST
- Where
- Broome County, 1.47 mi SSW of Langdon to 1.68 mi S of Langdon
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 42.050, -75.830
Flash flooding was reported along Carlin Creek. Water was entering homes.
Flash Flood, Chenango
- When
- August 14, 6:45 PM EST to 10:00 PM EST
- Where
- Chenango County, 0.95 mi WNW of Plymouth to 1.01 mi NE of Plymouth
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 42.624, -75.618
Several roads were washed out around Plymouth. A small creek passing through town overflowed and impacted several houses.
Flash Flood, Broome
- When
- August 14, 7:11 PM EST to 11:00 PM EST
- Where
- Broome County, Chenango Bridge to 0.29 mi ENE of Chenango Bridge
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- State Official
- Coordinates
- 42.170, -75.870
Flooding covered many streets in Chenango Bridge. Cars stuck in deep water at low spots and intersections.
Flash Flood, Broome
- When
- August 14, 7:18 PM EST to 11:00 PM EST
- Where
- Broome County, 0.52 mi SW of Hinman Corner to Chenango Bridge
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.164, -75.886
I-88 Westbound was flooded and closed near Exit 2; Chenango Bridge.
Flood, Broome
- When
- August 14, 7:40 PM EST to August 15, 7:00 AM EST
- Where
- Broome County, 1.19 mi NW of Conklin to 1.26 mi S of Conklin
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 42.043, -75.815
The Susquehanna River at Conklin surged above flood stage again for a second crest above Moderate flood stage at 15.84 feet. The crest occurred at 12:55 AM on August 15th.
Flash Flood, Tioga
- When
- August 14, 7:41 PM EST to 11:00 PM EST
- Where
- Tioga County, 0.7 mi WNW of Apalachin to 0.93 mi ENE of Campville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 42.073, -76.163
Water was flowing over multiple roadways in the Campville area.
Flash Flood, Tioga
- When
- August 14, 7:41 PM EST to 11:00 PM EST
- Where
- Tioga County, 1.03 mi W of Apalachin to 0.82 mi ESE of Campville
- Cause
- Heavy Rain
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 42.070, -76.170
Portions of Route 434 were closed. Water washed out portions of the road and a culvert.
Flash Flood, Broome
- When
- August 14, 7:44 PM EST to 11:45 PM EST
- Where
- Broome County, 1.6 mi SW of Conklin Forks to 1.44 mi WSW of Conklin Forks
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.004, -75.893
Flash flooding from Snake Creek was occurring over Brady Hill Road.
Flash Flood, Madison
- When
- August 14, 7:45 PM EST to 10:00 PM EST
- Where
- Madison County, 0.51 mi W of Bouckville to 0.65 mi ENE of Pecksport
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.880, -75.540
Route 12B washed out near Hinman Road.
Flash Flood, Broome
- When
- August 14, 8:22 PM EST to 11:45 PM EST
- Where
- Broome County, 0.51 mi W of Corbettsville to 1.17 mi NNE of Kirkwood Arpk Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 42.020, -75.790
Flood waters were surrounding homes in Corbettsville along Blakeslee Road and Route 11. A mobile home park was inundated.
Flash Flood, Madison
- When
- August 14, 8:46 PM EST to 10:00 PM EST
- Where
- Madison County, 1.1 mi WSW of Hamilton to 1.25 mi ENE of Hamilton
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 42.812, -75.549
Streets flooded throughout the village of Hamilton. Many cars stranded.
Flash Flood, Broome
- When
- August 14, 9:38 PM EST to 11:00 PM EST
- Where
- Broome County, 1.8 mi N of Conklin Forks to 1.9 mi ESE of Park Terrace
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.046, -75.865
Flash flooding along Pierce Creek Road trapped residents in a home near Roberts Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kansas, August 14 to 15, 20182 deaths · EF0 · 13 events
- Flash Flooding and Damaging Winds in Arizona, August 14, 20181 death · $24,000 · 52 kt wind · 5 events
- Flash Flooding and Flooding in Pennsylvania, August 14 to 16, 2018$930,000 · 14 events
- Flash Flooding and Flood in Oklahoma, August 14, 2018$25,000 · 3 in hail · 21 events
- Flood in Alaska, August 14 to 15, 2018$50,000 · 1 event
- Flash Flooding and Damaging Winds in New York, August 14, 2018$15,000 · 52 kt wind · 16 events
- Hail and Damaging Wind in Colorado, August 14, 20181.5 in hail · 15 events
- Hail and Damaging Wind in Texas, August 14, 20182.5 in hail · 9 events
- Flash Flooding and Damaging Winds in Arizona, August 14, 201862 kt wind · 6 events
- Damaging Winds in South Carolina, August 14, 201850 kt wind · 5 events
- Flash Flooding and Hail in Wyoming, August 14, 20181.25 in hail · 5 events
- Flash Flooding in Arizona, August 14 to 17, 2018$5,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 782940, 782937, 782942, 782943, 782935, 784024, 784026, 782948, 782910, 782945, 782911, 782914, 782929, 782916, 782917, 784025, 782946, 782947, 782918, 782933, 782922, 782931, 782925.